Copyright 2008 American Medical Association. All Rights Reserved. Applicable FARS/DFARS Restrictions Apply to Government Use.2008
A 34-year-old human immunodeficiency virus (HIV)– and hepatitis C–positive man developed disfiguring nodules on his feet, hands, and knees over a 3-month period. The individual lesions were asymptomatic; however, the bulkiness of the lesions on his feet impeded ambulation. His CD4 lymphocyte count was 170/μL (reference range, 490/μL-1740/μL), and his HIV viral load was more than 105 copies/μL. Serologic tests were negative for serum cryptococcal antigen and rapid plasmin reagin. His medications were tenofovir plus emtricitabine, atazanavir, trimethoprim-sulfamethoxazole, fluconazole, paroxetine hydrochloride, venlafaxine, methadone, and fentanyl.
Newman JS, Fung MA. Nodular Eruption on the Feet, Knees, and Dorsal Surface of the Hands of a 34-Year-Old HIV-Positive Man—Quiz Case. Arch Dermatol. 2008;144(7):933–938. doi:10.1001/archderm.144.7.933-c
Customize your JAMA Network experience by selecting one or more topics from the list below.